Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Discoloration in the nails. Done CBC, LFT and urine test. Have benign liver cysts due to the use of contraceptive pills. Liver or kidney problem?

Hi, I have recently noticed I have half and half nails . The top part is red and the bottom is white/quite pale. My gp is running cbc, lft, u&e, ferritin & urine test. All over the internet it points to kidney or liver disease? I had u&e about 4 months ago and it was normal. I also had lft about 3 months ago & that was normal. I do have 2 very small benign liver cysts (found on an mri last Dec 2011) and was told they are most definetely benign (prob caused by contraceptive pill) so I ceased taking it. This nail symptom has appeared in the last week or so with fatigue, shortness of breath only on exertion and occasional mild nausea? Can it be caused by anything other than kidney or liver?
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
these symptoms are pointers of kidney disease.u should go with fresh test like CBC ,RFT ,URINE Routine,Urine protein-creatinine ratio,USG KUB,sr ANA,Check for recent HB.check symptoms like itching,pallor,check BP,get eye check up FUNDUS examination
Answered: Sun, 15 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor